The Annals of Statistics
- Ann. Statist.
- Volume 41, Number 3 (2013), 1642-1668.
Regressions with Berkson errors in covariates—A nonparametric approach
This paper establishes that so-called instrumental variables enable the identification and the estimation of a fully nonparametric regression model with Berkson-type measurement error in the regressors. An estimator is proposed and proven to be consistent. Its practical performance and feasibility are investigated via Monte Carlo simulations as well as through an epidemiological application investigating the effect of particulate air pollution on respiratory health. These examples illustrate that Berkson errors can clearly not be neglected in nonlinear regression models and that the proposed method represents an effective remedy.
Ann. Statist., Volume 41, Number 3 (2013), 1642-1668.
First available in Project Euclid: 1 August 2013
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Schennach, Susanne M. Regressions with Berkson errors in covariates—A nonparametric approach. Ann. Statist. 41 (2013), no. 3, 1642--1668. doi:10.1214/13-AOS1122. https://projecteuclid.org/euclid.aos/1375362562
- Supplementary material: Supplementary material to “Regressions with Berkson errors in covariates—A nonparametric approach”. The supplementary material provides (i) a proof of consistency of the proposed estimator, (ii) additional simulation results and (iii) various extensions of the method, including the weakening of some of full independence assumptions to conditional independence and handling the simultaneous presence of classical and Berkson errors.